Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2014, 7:26 PM EDT for Bartow County, Floyd County, Gordon County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 5, 2014, 8:02 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Floyd County, GA, Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:50 PM EDT | TSTM WND DMG | Calhoun, GA | *** 1 INJ *** MULTIPLE TREES DOWN ACROSS COUNTY. SOME POWERLINES DOWN AND CAR DAMAGE ALONG WITH MINOR STRUCTURAL DAMAGE FROM TREES. ONE WOMAN WITH MINOR INJURIES FROM TREE HITTING CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS52 KFFC 052326
SVRFFC
GAC015-115-129-060015-
/O.NEW.KFFC.SV.W.0079.140605T2326Z-140606T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARTOW COUNTY IN NORTHWEST GEORGIA
FLOYD COUNTY IN NORTHWEST GEORGIA
GORDON COUNTY IN NORTHWEST GEORGIA
* UNTIL 815 PM EDT
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF ROME TO 10 MILES SOUTHWEST OF ROME...MOVING
EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHANNON...PLAINVILLE...TAYLORSVILLE...CALHOUN...KINGSTON...
ADAIRSVILLE...RESACA...EUHARLEE AND CASSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3428 8541 3430 8538 3438 8533 3444 8518
3458 8511 3459 8506 3462 8506 3462 8493
3464 8491 3462 8490 3461 8484 3455 8482
3440 8476 3408 8484 3408 8498 3419 8540
TIME...MOT...LOC 2327Z 263DEG 40KT 3439 8527 3417 8528
$$1 follow-up statement
635
WWUS52 KFFC 060002
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT THU JUN 5 2014
GAC015-115-129-060012-
/O.CAN.KFFC.SV.W.0079.000000T0000Z-140606T0015Z/
BARTOW GA-FLOYD GA-GORDON GA-
802 PM EDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR GORDON...FLOYD AND WESTERN
BARTOW COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
EXPECTED TO PRODUCE DAMAGING WINDS.
IF YOU PREVIOUSLY SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHWESTERN GEORGIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING FOR
GEORGIA.
LAT...LON 3428 8541 3430 8538 3438 8533 3444 8518
3458 8511 3459 8506 3462 8506 3462 8493
3464 8491 3462 8490 3461 8484 3455 8482
3440 8476 3408 8484 3408 8498 3419 8540
TIME...MOT...LOC 0002Z 263DEG 40KT 3444 8480 3422 8481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 3:43 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT THU JUN 5 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WHILE SOME STORM INITIATION HAS OCCURRED ACROSS EAST CENTRAL GA THIS AFTERNOON IN A MODERATELY UNSTABLE AIRMASS...CANNOT RULE OUT SOME STRONG AND ISOLATED SEVERE DEVELOPMENT BEFORE THE MAIN FORECAST CONCERN APPROACHES THE CWA THIS EVENING. ALL EYES ON AN IMPRESSIVE MCC APPROACHING WESTERN TENNESSEE AND PROGGED TRACK TO IMPINGE UPON WESTERN BORDER CLOSE TO 23Z THIS EVENING. CAN PRETTY MUCH THROW MODEL GUIDANCE OUT THE WINDOW AS NOTHING HAS HAD GOOD HANDLE ON THIS...EXCEPT FOR ORIENTATION OF VORT MAXES IN THE 12Z GFS. WITH A PLETHORA OF LATENT HEAT RELEASE AND A RESULTANT MESOLOW ALREADY ACCOMPANYING THIS SYSTEM...IT HAS CREATED ITS OWN ROBUST ENVIRONMENT THAT WILL LIKELY HOLD AS AN MCV DRIVING ADDITIONAL STORM DEVELOPMENT INTO THE OVERNIGHT PERIOD. IT IS CURRENTLY TRACKING ALONG A QUASI-STATIONARY FRONT ACROSS THE TENNESSEE VALLEY/SOUTHERN APPALACHAINS AND ENCOUNTERING OTHER DOWNSTREAM CONVECTION. THINKING THIS CLUSTER WILL FAVOR A SLIGHTLY MORE SOUTHWARD TURN INTO AN AXIS OF MUCAPE NEAR 3000 J/KG. UPSTREAM OFFICES HAVE REPORTED STRONG ENHANCED WINDS ALONG THE NORTHERN BACK SIDE OF THE COMPLEX WITH STRONG PRESSURE FALLS ALSO NEAR 8-MB. THUS...CANNOT RULE OUT WAKE LOW INFLUENCE PERHAPS MORE FOR NORTHERN PORTIONS OF CWA OVERNIGHT AS WELL. DIFFICULT TO SAY HOW THIS ALREADY MATURE COMPLEX WILL HOLD UP AS IT MAY WEAKEN AS WELL BEFORE REACHING GEORGIA. ALL CONSIDERED...HAVE DECIDED TO UP POPS TO LIKELY ACROSS WESTERN PORTIONS OF THE AREA IN THE 00-05Z PERIOD SPREADING SOUTHEASTWARD INTO CENTRAL GA FOR STORMS AND INCLUDED WORDING OF CHANCE FOR DAMAGING WINDS AND FREQUENT LIGHTNING. CANNOT RULE OUT SOME LARGE HAIL AS WELL THOUGH NOT AS BIG OF THREAT AS THE DAMAGING WINDS. AFTER A RECENT COORDINATION CALL WITH SPC...A MODERATE RISK LOOKS TO BE EXTENDED ACROSS NORTHWEST GA TO INCLUDE AS FAR EAST AS THE ATLANTA METRO AREA. THE EVOLUTION OF THE AFOREMENTIONED SYSTEM WILL LARGELY DICTATE PLACEMENT OF RESIDUAL BOUNDARIES AND POSSIBLE FOCUS FOR CONVECTION FRIDAY. ANOTHER IMPULSE IN THE PESKY NW FLOW ALOFT IS PROGGED IN OVERALL MODEL CONSENSUS TO APPROACH THE NORTHERN PORTION OF THE AREA AFTER 18Z FRIDAY SO HAVE RAMPED HIGH END CHANCE POPS AGAIN BUT MUCH UNCERTAINTY EXISTS FOR THIS. THE GFS HAS COOLER 500-MB TEMPS THAN TODAY SO THERE MAY BE A GREATER RISK FOR LARGE HAIL WITH ANY STORM DEVELOPMENT IN ADDITION TO DAMAGING WINDS AND FREQUENT LIGHTNING. BAKER LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES HAVE BEEN MADE TO THE EXTENDED. STILL LOOKS LIKE SEVERAL SOUTHEASTWARD MOVING SHORT WAVES WILL AFFECT THE CWA. TOWARD THE END OF THE PERIOD AN UPPER CLOSED LOW EXPECTED TO FORM OVER THE OHIO VALLEY. PREVIOUS DISCUSSION IS INCLUDED BELOW. 41 PREVIOUS LONG TERM... LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN THROUGH THE EXTENDED PERIODS. FOR SATURDAY... MODELS SHOW AN UPPER DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEYS WHILE A WEAK FRONTAL BOUNDARY MEANDERS ACROSS THE FORECAST AREA. THIS COUPLED WITH 1500-2500 J/KG OF CAPE SHOULD HAVE NO TROUBLE SUPPORTING SCATTERED STORMS ON SATURDAY. CANNOT RULE OUT A FEW OF THESE STORMS BECOMING STRONG SATURDAY AFTERNOON AND EVENING. ALTHOUGH THE FRONT PUSHES NORTH BY EARLY SUNDAY IN RESPONSE TO A SURFACE LOW PUSHING INTO THE MID- UPPER MS VALLEY... A LINGERING MOIST AND UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS ON SUNDAY... AND POSSIBLY AGAIN ON MONDAY. A LACK OF FRONTAL FOCUS AND WEAK SHEAR VALUES SUGGEST STORMS ON SUNDAY SHOULD BE THE TYPICAL DIURNALLY DRIVEN... SUMMER TIME PULSE STORMS... AND REMAIN BELOW STRONG TO SEVERE LIMITS. ALTHOUGH ECMWF AND GFS SHOW A WEAK FRONTAL BOUNDARY SAGGING INTO AT LEAST NORTH GA ON MONDAY... THESE MODELS BEGIN TO DIFFER SIGNIFICANTLY BY MONDAY AFTERNOON AND TUESDAY... WITH GFS SHOWING A STRONG UPPER DISTURBANCE POSSIBLY ENHANCING STORM DEVELOPMENT ALONG THE FRONTAL BOUNDARY ACROSS THE AREA ON MONDAY AND TUESDAY. THE ECMWF SHOWS THE FRONT MEANDERING MAINLY JUST NORTH OF THE STATE ON MONDAY...THEN LIFTING NORTH BY EARLY TUESDAY AS MONDAYS DISTURBANCE CUTS OFF OVER THE MID MS VALLEY AND SLOWLY LIFTS OFF TO THE NE ON WEDNESDAY-THURSDAY. WITH MUCH UNCERTAINTY IN THESE LATER PERIODS... WILL SHOW CHANCE THUNDERSTORMS EACH AFTERNOON AND EVENING AS AT MINIMUM... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE. OTHERWISE... A MOS BLEND OF TEMPS CONTINUE TO SHOW DAYTIME HIGHS MOSTLY IN THE MID-UPPER 80S TO LOWER 90S... WHILE LOWS HOLD STEADY IN THE 60S AND 70S THROUGH THE LONG TERM. 39 AVIATION... 18Z UPDATE... INITIAL VFR CONDITIONS WITH POTENTIAL FOR MVFR WITH ANY SHOWER OR STORM DEVELOPMENT LATE IN AFTERNOON AND EVENING. BEST CHANCE FOR TSRA IS GENERALLY 00-06Z TONIGHT AS POTENTIAL FOR STRONG COMPLEX OF STORMS TO PUSH ACROSS AREA FROM NORTHWEST. SOME STRONG WINDS COULD BE EXPERIENCED ALONG BACKSIDE OF SYSTEM AS WELL BUT CONFIDENCE IS LOW AT THE MOMENT. WINDS GENERALLY BETWEEN WEST AND NNW AT 10-14 KTS WITH GUSTS TO NEAR 22 KTS THIS AFTERNOON AND SOME GUSTS POSSIBLE UP UNTIL ABOUT 08Z TONIGHT WITH AFOREMENTIONED STORM SYSTEM AND STRENGTHENING PRESSURE GRADIENT. STORM CHANCES ON INCREASE AGAIN FRIDAY MAINLY AFTER 18Z. //ATL CONFIDENCE...18Z UPDATE... LOW ON EVENING TSRA AND ENHANCED WIND POTENTIAL OVERNIGHT. MEDIUM ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 89 67 88 / 40 40 30 30 ATLANTA 71 87 69 87 / 60 40 30 30 BLAIRSVILLE 63 82 60 83 / 40 40 30 30 CARTERSVILLE 68 86 65 88 / 60 50 30 30 COLUMBUS 72 90 71 90 / 70 40 30 40 GAINESVILLE 69 86 67 85 / 40 40 30 40 MACON 70 91 69 91 / 60 40 30 40 ROME 68 86 65 89 / 60 50 30 30 PEACHTREE CITY 69 88 66 89 / 70 40 30 30 VIDALIA 73 92 72 89 / 50 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DOUGLAS...FANNIN... FAYETTE...FLOYD...GILMER...GORDON...HARALSON...HEARD... MERIWETHER...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... SOUTH FULTON...TROUP...WALKER...WHITFIELD. && SHORT TERM...BAKER LONG TERM....41 AVIATION...BAKER
Hazardous weather outlook, Jun 5, 5:18 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EDT THU JUN 5 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 518 PM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...SCATTERED SEVERE STORMS EXPECTED THIS EVENING AND INTO TONIGHT ACROSS NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA... WEATHER HAZARDS EXPECTED... DAMAGING STRAIGHTLINE WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN THREAT...HOWEVER LARGE HAIL IS NOT OUT OF THE QUESTION. THE MAIN THREAT AREA WILL BE MAINLY WEST OF ALINE FROM BLUE RIDGE...TO ATLANTA...TO COLUMBUS. DISCUSSION... A LARGE AREA THUNDERSTORMS...SOME SEVERE...WERE MOVING ACROSS SOUTHCENTRAL TENNESSEE AND NORTHERN ALABAMA. THIS AREA WILL MOVE INTO NORTHWEST AND WEST CENTRAL GEORGIA THIS EVENING. THE ATMOSPHERE WILL REMAIN UNSTABLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT...AND THIS WILL KEEP THE POTENTIAL FOR SCATTERED SEVERE STORMS ACROSS NORTHWEST AND WEST CENTRAL GEORGIA THIS EVENING. AS THE STORMS MOVE INTO EAST AND CENTRAL GEORGIA LATE TONIGHT...THE ATMOSPHERE WILL STABILIZE SOMEWHAT...HOWEVER AN ISOLATED SEVERE STORM REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WEAK FRONTAL BOUNDARY ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS ON FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE AFTERNOON AND EVENING. ALTHOUGH THE FRONT PUSHES NORTH BY SUNDAY... A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS ON SUNDAY AND MONDAY. ANOTHER COLD FRONT WILL PUSH INTO THE STATE ON TUESDAY AND HELP ENHANCE STORM DEVELOPMENT FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING. ALSO...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 5, 3:36 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT THU JUN 5 2014
GAZ076-052000-
336 PM EDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 400 PM EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF WRENS...MOVING
SOUTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
STELLAVILLE AND MATTHEWS. RESIDENTS IN THIS AREA SHOULD MOVE INDOORS.
&&
LAT...LON 3315 8226 3311 8228 3304 8228 3301 8227
3299 8228 3310 8243 3325 8230 3321 8223
TIME...MOT...LOC 1936Z 302DEG 21KT 3312 8228Special weather statement, Jun 5, 3:45 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU JUN 5 2014
GAZ074-084-052015-
345 PM EDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WASHINGTON
AND WILKINSON COUNTIES UNTIL 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF TOOMSBORO...MOVING
SOUTHEAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON AND WILKINSON COUNTIES...
INCLUDING AREAS AROUND HEBRON AND OCONEE. RESIDENTS IN THIS AREA
SHOULD MOVE INDOORS.
&&
LAT...LON 3290 8278 3279 8286 3276 8295 3275 8295
3291 8320 3300 8313 3298 8312 3295 8307
3297 8307 3300 8305
TIME...MOT...LOC 1945Z 302DEG 24KT 3293 8309Special weather statement, Jun 5, 5:25 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT THU JUN 5 2014
GAZ001-002-011-052230-
525 PM EDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL 630 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 16 MILES WEST OF CLOUDLAND...MOVING
EAST TO SOUTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SOUTH WALKER...CHATTOOGA AND SOUTH DADE COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR
GROVE...MENLO...CLOUDLAND...CHATTOOGAVILLE...LYERLY...BERRYTON...CENT
ER POST...HOLLAND...JAMES H. FLOYD STATE PARK...SUMMERVILLE...
TRION...LAFAYETTE...LINWOOD...NAOMI AND TIDINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3471 8505 3460 8509 3459 8508 3458 8511
3444 8518 3442 8524 3440 8525 3438 8533
3428 8539 3429 8547 3476 8557
TIME...MOT...LOC 2123Z 283DEG 27KT 3460 8575
16Special weather statement, Jun 5, 6:15 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU JUN 5 2014 GAZ011-019-020-052245- 615 PM EDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH IN BARTOW...CHATTOOGA AND FLOYD COUNTIES UNTIL 645 PM EDT... AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CHATTOOGAVILLE AND ANOTHER STRONG STORM 5 MILES EAST OF SUMMERVILLE...MOVING EAST AT 30 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS BARTOW...CHATTOOGA AND FLOYD COUNTIES... INCLUDING AREAS AROUND CHATTOOGAVILLE...HOLLAND...COOSA...ROME... EUHARLEE...KINGSTON...LINDALE AND SHANNON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. && LAT...LON 3433 8488 3409 8492 3417 8545 3437 8549 TIME...MOT...LOC 2213Z 277DEG 27KT 3427 8546
Special weather statement, Jun 5, 6:49 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT THU JUN 5 2014
GAZ005>007-012-052315-
649 PM EDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...SMALL HAIL
AND WIND GUSTS TO 40 MPH IN MURRAY...FANNIN...GILMER AND GORDON
COUNTIES UNTIL 715 PM EDT...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING NEAR SUMAC AND ANOTHER NEAR
NICKELSVILLE...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MURRAY...FANNIN...GILMER AND GORDON
COUNTIES...INCLUDING AREAS AROUND NICKELSVILLE...RESACA...SUMAC...
GREGORY...TENNGA...NORTH GEORGIA SPEEDWAY...CISCO...AUDUBON...
CHATSWORTH...ETON...CRANDALL...RAMHURST...FORT MOUNTAIN STATE PARK
AND CONASAUGA LAKE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3498 8448 3455 8454 3455 8465 3452 8466
3454 8496 3462 8494 3463 8491 3468 8493
3467 8489 3472 8492 3470 8489 3472 8485
3479 8487 3480 8484 3484 8485 3487 8482
3493 8484 3499 8481
TIME...MOT...LOC 2249Z 276DEG 23KT 3490 8478 3456 8486Special weather statement, Jun 5, 7:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT THU JUN 5 2014
GAZ012>014-020>022-052345-
713 PM EDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN PICKENS...
BARTOW...CHEROKEE...DAWSON...FORSYTH AND GORDON COUNTIES UNTIL 745 PM
EDT...
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BLAINE TO STILESBORO...MOVING EAST AT 45
MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PICKENS...BARTOW...CHEROKEE...DAWSON...FORSYTH AND GORDON COUNTIES
THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WALESKA...LAKE ARROWHEAD...SALACOA VALLEY...TALMADGE...
HINTON...STILESBORO...CARTERSVILLE...SUTALLEE...TALKING ROCK...
BLAINE...EMERSON...RED TOP MOUNTAIN STATE PARK...BALL GROUND...CANTON
AND LITTLE RIVER LANDING.
&&
LAT...LON 3455 8465 3456 8452 3452 8421 3429 8412
3418 8427 3417 8435 3413 8436 3410 8442
3407 8443 3408 8484 3410 8500 3433 8461
3458 8467 3458 8465
TIME...MOT...LOC 2313Z 278DEG 40KT 3452 8456 3432 8450
3410 8480The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:35 AM EDT | Special Weather Statement | FFC | Dade | 55 min |
| Jun 5, 4:54 AM EDT | Special Weather Statement | FFC | Catoosa, Walker | 51 min |
| Jun 5, 5:06 AM EDT | Special Weather Statement | FFC | Chattooga | 54 min |
| Jun 5, 5:26 AM EDT | Special Weather Statement | FFC | Whitfield | 49 min |
| Jun 5, 5:32 AM EDT | Special Weather Statement | FFC | Floyd | 58 min |
| Jun 5, 6:37 AM EDT | Special Weather Statement | FFC | Paulding, Polk | 38 min |
| Jun 5, 3:01 PM EDT | Special Weather Statement | FFC | Baldwin | 29 min |
| Jun 5, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Wilkinson | 35 min |
| Jun 5, 3:36 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Jun 5, 3:45 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Jun 5, 5:25 PM EDT | Special Weather Statement | FFC | Chattooga | 65 min |
| Jun 5, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Jun 5, 6:15 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jun 5, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 49 min |
| Jun 5, 6:49 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jun 5, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 59 min |
| Jun 5, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 52 min |
| Jun 5, 7:13 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 32 min |
| Jun 5, 7:29 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jun 5, 7:38 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 37 min |
| Jun 5, 7:39 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 51 min |
| Jun 5, 7:43 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Fulton, Hall | 32 min |
| Jun 5, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Fulton, Gwinnett, Hall | 42 min |
| Jun 5, 7:55 PM EDT | Special Weather Statement | FFC | Clayton | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.